Alert archive / Georgia / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 102, NWS Charleston, SC

August 5, 2025Chatham County, Effingham County, Georgia; Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Aug 5, 2025, 5:08 PM EDT for Chatham County, Effingham County, Georgia; Jasper County, South Carolina. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 5, 2025, 5:08 PM EDT (21:08 UTC)
Expired
Aug 5, 2025, 5:58 PM EDT
In force
50 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.0 in
Wind
60.0 mph

Counties Chatham County, GA, Effingham County, GA, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 46 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2025-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2025-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1138 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:56 PM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Aug 5, 2:56 PM EDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
256 PM EDT Tue Aug 5 2025

.SYNOPSIS...
A front will linger near or just south of the area this week,
while high pressure remains centered well to the north. Low
pressure could develop off the Southeast U.S. coast on Thursday
and persist into the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Rest of Today: The synoptic pattern is ushering deep moisture
into our area (PWATS 2-2.25"). Combined with lift from a front
to our south and some mid-level forcing, will generate plenty of
convection this afternoon. While there is modest instability,
shear will remain weak. So the risk of widespread severe
thunderstorms is low. But a few stronger ones are possible. The
main concern will be the heavy downpours due to the high PWATs
and relatively slow storm motions. Some spots could get a quick
1-2" of rain. This is backed up by the hi-res models and the
HREF. So flooding of low-lying and poorly drained areas will
need to be monitored, along with the potential for pockets of
flash flooding. At this typing, WPC has our area in a Slight
Risk for excessive rainfall.

Tonight: The mid-levels will consist of a trough across the
Midwest, with an axis extending into the Deep South. At the
surface, our area will remain between a stationary front to our
south and High pressure to our north. Convection could persist
overnight over land areas. Though, it should be isolated to
scattered in coverage. Otherwise, the bulk of the convection is
expected to remain offshore. Some could brush along the
immediate coast. Lows will be in the upper 60s well inland to
the mid 70s near the coast.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
Short term guidance indicates a H5 trough advancing across the
Southeast U.S. on Wednesday. At the sfc, a ridge should remain
centered over the western Carolinas, with a wavy stationary front
along the coast. SBCAPE is forecast to increase between 2000-3000
J/kg along the coast, especially if a coastal trough develops.
Latest run of the HREF and HRRR, thunderstorms should develop in the
afternoon along the sea breeze, especially along the SC coast.
During the rest of the afternoon and evening, numerous to widespread
showers and thunderstorms should advance inland. High temperatures
are forecast to range from the upper 80s along the coast the mid 80s
inland.

Thursday and Friday, the forecast area is forecast to remain in a
weakness, between a ridge over the western Atlantic and another
ridge centered over Southern Plains. Each afternoon, a weak sea
breeze should develop during the afternoon, pushing inland through
the evening. In addition, NHC has highlighted the Southeast U.S.
Atlantic waters with a 40 percent chance of tropical cyclone
formation over the next 7-days. WPC sfc pressure maps indicate that
the spot the low is expected to remain off shore off the GA/SC
coast. High temperatures are forecast to range in the mid to upper
80s. Low temperatures should favor values in the 70s.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
This weekend, uncertainty remain high, but the low off the coast
should track to the north. The forecast area should remain under
deep moisture, PW values around 2 inches. Starting early next week,
H5 ridging should increase across the region, with 595 dm H5 heights
across the region by Tuesday. Scattered to numerous showers and
thunderstorms are possible each afternoon and evening. Temperatures
should gradually warm through the period, with highs ranging in the
90s by Tuesday.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Convection may cause TEMPO MVFR visibilities at CHS and SAV for
the next few hours, with VCTS or VCSH persisting through the
evening. Convection should dissipate late in the evening and
overnight. MVFR ceilings are then expected overnight through
early Wednesday morning, followed by improving conditions.

Extended Aviation Forecast: As a front stalls nearby this weekend,
brief flight restrictions will be possible as showers and/or
thunderstorms develop along this boundary through early next
week.

&&

.MARINE...
Rest of Today and Tonight: Our coastal waters remain sandwiched
between a stationary front to our south and High pressure to
our north. This will support E to NE winds sustained at 5-10 kt,
easing late tonight. Seas will be 2-4 ft this evening, subsiding
to 1-3 ft overnight.

Wednesday through Sunday: The sfc pattern will support steady
northeast winds between 10-15 kts, with occasional gusts to 20 kts.
Wave heights should generally range between 2 to 3 ft. In addition,
NHC has highlighted the Southeast U.S. Atlantic waters with a 40
percent chance of tropical cyclone formation over the next 7-days.
WPC sfc pressure maps indicate that the spot the low is expected to
remain off shore off the GA/SC coast.

&&

.TIDES/COASTAL FLOODING...
As we approach Full Moon on August 9th, the evening high tide
will be rising above/near 6.5 ft MLLW (action stage) at the
Charleston tide gauge, while remaining well below action stage at
the Fort Pulaski tide gauge. Minor coastal flooding may be possible
on Thursday and Friday along the Charleston coastline.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, Aug 5, 3:30 PM EDT, 1 hour 38 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
330 PM EDT Tue Aug 5 2025

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-061930-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
330 PM EDT Tue Aug 5 2025

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:

- Excessive Rainfall

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:

- Coastal Flood

&&

The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs

In the hours before

Special weather statement, Aug 5, 1:22 PM EDT, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Charleston SC
122 PM EDT Tue Aug 5 2025

SCZ045-051815-
Inland Berkeley SC-
122 PM EDT Tue Aug 5 2025

...A STRONG THUNDERSTORM WILL IMPACT BERKELEY COUNTY UNTIL 215 PM
EDT...

At 122 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pinopolis, moving northeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Moncks Corner, Saint Stephen, Bonneau, Bonneau Beach, Northern
  Lake Moultrie, Southern Lake Moultrie, Pinopolis, Old Santee Canal
  State Park, Macbeth and Wilder.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.

If on or near Lake Moultrie, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3312 8006 3329 8017 3349 7995 3348 7994
      3346 7990 3345 7990 3344 7988 3343 7987
      3343 7988 3342 7986 3340 7985 3338 7981
      3337 7981 3338 7978 3336 7978 3333 7975
      3333 7976 3332 7972
TIME...MOT...LOC 1722Z 239DEG 15KT 3325 8003

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH

NED
Special weather statement, Aug 5, 3:03 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Charleston SC
303 PM EDT Tue Aug 5 2025

SCZ043-044-051930-
Dorchester SC-Inland Colleton SC-
303 PM EDT Tue Aug 5 2025

...A STRONG THUNDERSTORM WILL IMPACT COLLETON AND DORCHESTER
COUNTIES UNTIL 330 PM EDT...

At 303 PM EDT, Doppler radar was tracking a strong thunderstorm near
Canadys, and is stationary.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Walterboro, Smoaks, Canadys, Ruffin, Springtown, Rhodes
  Crossroads, Stokes, Grover, Sidney and Smyly.

This includes I-95 in South Carolina between mile markers 60 and 71.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3294 8079 3309 8085 3313 8054 3296 8050
TIME...MOT...LOC 1903Z 0DEG 0KT 3303 8068

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

ST
Special weather statement, Aug 5, 4:01 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Charleston SC
401 PM EDT Tue Aug 5 2025

GAZ087-088-100-052030-
Bulloch GA-Screven GA-Jenkins GA-
401 PM EDT Tue Aug 5 2025

...A STRONG THUNDERSTORM WILL IMPACT SCREVEN...JENKINS AND BULLOCH
COUNTIES UNTIL 430 PM EDT...

At 401 PM EDT, Doppler radar was tracking a strong thunderstorm over
Scarboro, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Millen, Rocky Ford, Woodcliff, Scarboro, Thomasboro, Parkers,
  Zeigler, Goloid, Waters and Lewis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.

&&

LAT...LON 3281 8193 3284 8167 3262 8165 3263 8192
TIME...MOT...LOC 2001Z 267DEG 12KT 3272 8187

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

ST
Special weather statement, Aug 5, 4:12 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Charleston SC
412 PM EDT Tue Aug 5 2025

GAZ100-115-116-138-052045-
Inland Liberty GA-Bulloch GA-Inland Bryan GA-Evans GA-
412 PM EDT Tue Aug 5 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT LIBERTY...BRYAN...
EVANS AND BULLOCH COUNTIES UNTIL 445 PM EDT...

At 412 PM EDT, Doppler radar was tracking a line of strong
thunderstorms extending from over Groveland to over Allenhurst,
moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Hinesville, Richmond Hill, Pembroke, Fort Stewart, McIntosh,
  Lanier, Walthourville, Midway, Riceboro and Flemington.

This includes the following highways...
	I-16 between mile markers 128 and 147.
	I-95 in Georgia between mile markers 75 and 85.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3176 8130 3172 8153 3177 8164 3179 8164
      3181 8167 3194 8168 3204 8177 3205 8176
      3205 8177 3217 8188 3235 8150 3233 8149
      3233 8147 3227 8144 3219 8141 3216 8141
      3215 8140 3211 8140 3210 8139 3203 8136
TIME...MOT...LOC 2011Z 247DEG 12KT 3215 8173 3197 8158 3179 8156

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

ST
Special weather statement, Aug 5, 4:53 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Charleston SC
453 PM EDT Tue Aug 5 2025

GAZ101-118-SCZ047-051-052130-
Coastal Jasper SC-Inland Chatham GA-Effingham GA-Inland Jasper SC-
453 PM EDT Tue Aug 5 2025

...A STRONG THUNDERSTORM WILL IMPACT EFFINGHAM...JASPER AND CHATHAM
COUNTIES UNTIL 530 PM EDT...

At 453 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bloomingdale, moving northeast at 5 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Pooler, Richmond Hill, Savannah International Airport, Godley
  Station, I-16/I-95 Interchange, Downtown Savannah, Hutchinson
  Island, Rincon, Garden City and Port Wentworth.

This includes the following highways...
	I-16 between mile markers 149 and 165.
	I-95 in Georgia between mile markers 93 and 112.
	I-95 in South Carolina between mile markers 2 and 5.
	I-516 between mile markers 4 and 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3216 8140 3235 8115 3215 8101 3194 8129
      3198 8129 3198 8131 3201 8131 3201 8132
      3202 8132 3202 8133 3204 8135 3203 8135
      3205 8136 3205 8137 3207 8137 3207 8138
TIME...MOT...LOC 2053Z 240DEG 3KT 3210 8130

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH

NED
Special weather statement, Aug 5, 5:00 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Charleston SC
500 PM EDT Tue Aug 5 2025

SCZ040-042-052130-
Allendale SC-Hampton SC-
500 PM EDT Tue Aug 5 2025

...A STRONG THUNDERSTORM WILL IMPACT ALLENDALE AND HAMPTON COUNTIES
UNTIL 530 PM EDT...

At 500 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fairfax, moving east at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Allendale, Hampton, Lake Warren State Park, Varnville, Estill,
  Fairfax, Brunson, Gifford, Sycamore and Luray.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3296 8151 3312 8119 3301 8107 3290 8098
      3269 8140 3273 8142 3275 8141 3277 8143
      3278 8142 3278 8143 3279 8142 3283 8143
      3283 8142 3285 8144 3284 8146 3285 8146
      3287 8145 3288 8148 3290 8146 3290 8148
TIME...MOT...LOC 2059Z 259DEG 10KT 3292 8123

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH

NED

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 3:48 PM EDTSpecial Marine WarningCHS87 min
Aug 5, 4:01 PM EDTSpecial Weather StatementCHSScreven29 min
Aug 5, 4:12 PM EDTSpecial Weather StatementCHSBryan, Liberty33 min
Aug 5, 4:31 PM EDTAreal Flood AdvisoryCHSBryan, Liberty, McIntosh119 min
Aug 5, 4:35 PM EDTAreal Flood AdvisoryCHSBryan, Chatham15 min
Aug 5, 4:50 PM EDTFlash Flood WarningCHSBryan, Chatham, Effingham92 min
Aug 5, 4:53 PM EDTSpecial Weather StatementCHSChatham37 min
Aug 5, 5:12 PM EDTSpecial Marine WarningCHS2 hr
Aug 5, 6:22 PM EDTAreal Flood WarningCHSBryan, Chatham, Effingham2 hr
Aug 5, 6:49 PM EDTSpecial Marine WarningCHS116 min
Aug 5, 7:46 PM EDTSpecial Marine WarningCHS88 min
Aug 5, 1:22 PM EDTSpecial Weather StatementCHSBerkeley53 min
Aug 5, 3:03 PM EDTSpecial Weather StatementCHSColleton27 min
Aug 5, 5:00 PM EDTSpecial Weather StatementCHSAllendale30 min
Aug 5, 5:17 PM EDTAreal Flood AdvisoryCHSAllendale, Colleton, Hampton73 min
Aug 5, 5:28 PM EDTSevere Thunderstorm WarningCHSColleton, Hampton, Jasper62 min
Aug 5, 5:48 PM EDTAreal Flood AdvisoryCHSBeaufort, Charleston, Colleton, Hampton, Jasper3 hr
Aug 5, 6:05 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton55 min
Aug 5, 6:53 PM EDTSpecial Weather StatementCHSCharleston52 min
Aug 5, 6:57 PM EDTAreal Flood AdvisoryCHSCharleston, Dorchester2 hr
Aug 5, 7:03 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton57 min
Aug 5, 7:54 PM EDTAreal Flood AdvisoryCHSCharleston81 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2025Severe Thunderstorm Warnings in South Carolina, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.